Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jun Ha Chun 3 Articles
Hyperinfection of strongyloides stercoralis.
Kyeong Cheol Shin, Jun Ha Chun, Chan Weon Park, Choong Ki Lee, Hyun Woo Lee
Yeungnam Univ J Med. 1993;10(2):518-524.   Published online December 31, 1993
DOI: https://doi.org/10.12701/yujm.1993.10.2.518
  • 1,402 View
  • 1 Download
AbstractAbstract PDF
Strongylodiasis is universal in distribution but is most abundant in countries with a tropical climate. Although infestation by Strongyloides stercoralis is usually limited to the intestines, dessemination of this helminth in debilitated host can be lead to death with various clinical disorders. characterized by profound malabsorption, diarrhea, electrolyte imbalance, gram negative or opportunistic fungal sepsis, coma and death. Cell-mediated immunity contributing significantly to the control of helminthic infections, may be suppressed by carcinoma, immunosuppressive chemotherapy and use of corticosteroids. Diagnosis of Strongyloidiasis is achieved by an examination of samples of feces, duodenal aspirates and sputum of patients for Strongyloides stercoralis. Treatment of strongyloidiasis is twofold : correction of the immunosuppressive state by withdrawal of immunosuppressive drug, if possible, and vigorous treatment with thiabendazole. Testing for strongyloidiasis is especially recommanded before treating a patients should be monitored for infection by Strongyloides stercoralis and other opportunistic infection. We are reporting a case patient with Strongyloides stercoralis hyperinfection and pulmonary tuberculosis who had been. used corticosteroid for persisting polyarthritis.
Clinical observation of acute drug intoxications.
Jun Ha Chun, Kyung Chul Shin, Jin Hong Chung, Chong Ki Lee, Bong Sup Shim, Hyun Woo Lee
Yeungnam Univ J Med. 1991;8(2):164-173.   Published online December 31, 1991
DOI: https://doi.org/10.12701/yujm.1991.8.2.164
  • 1,883 View
  • 3 Download
AbstractAbstract PDF
Clinical observations were made on 349 cases of acute drug intoxication who were visited to emergency room of Yeungnam University Hospital during recent 7 years from January 1984 to December 1990. The following results were obtained. 1) Total number of cases of acute drug intoxication was 349 which was 0.39% of the total patients of the emergency room during the same period. 2) The ratio of male to female was 1.1:1. The age incidence was highest in the third decade (26.7%). The monthly incidence was highest in May. Higher frequency was observed in summer season. 3) The most common drug of the intoxication was pesticides and herbicides (71.9%), the remainders were miscellaneous drugs (11.2%), sedatives (7.7%), rodenticides (6.3%) and unknown drug (3.2%) in orders. 4) The most common cause of drug intoxication was suicide (69.1%) and the others were accident, unknown cause, intention in orders. 5) Main clinical manifestations were the impairment of consciousness, nausea, vomiting and convulsion. Physical examination revealed increased pulses, increased blood pressure, miosis of the pupil and sweating. Above symptoms and signs were more prominent in pesticide intoxication. Leukocytosis, glycosuria and abnormal LFT were common findings in acute intoxications. 6) The complications were developed in 18.3% among 349 cases and the most common complication was respiratory failure, pneumonia, cardiovascular collapse and pulmonary edema in orders. 7) Overall mortality rate was 8.3% of total cases and mortality rate was highest in herbicide intoxication (22.2%).
Toxic effect of azalea extract on cardiovascular system.
Jun Ha Chun, Sung Bok Chung, Seung Ho Kang, Yeong Jo Kim, Bong Sub Shim, Hyun Woo Lee, Dong Gu Shin, Jong Min Park
Yeungnam Univ J Med. 1991;8(2):52-62.   Published online December 31, 1991
DOI: https://doi.org/10.12701/yujm.1991.8.2.52
  • 1,584 View
  • 8 Download
AbstractAbstract PDF
The toxic effect of azalea extract, especially on cardiovascular system, in relatively unclear. The purpose of this study is to study the possible underlying mechanism and effect of toxic ingredient of azalea on cardiovascular system. The 71 healthy rabbits were divided into 10 groups: In group as preliminary study; 4 cc of normal saline was administered intravenously (N); 0.7 gm/kg and 1.0 gm/kg of azalea extract was administered respectively in the same route, volume (A1, A2); atropine was administered intravenously (A); after pretreatment with atropine (0.04 mg/kg) to block parasympathetic system, azalea extract was injected like the above groups (AA1, AA2); normal saline, 0.7 gm/kg and 1.0 gm/kg of azalea extract were administered respectively with 0.2 cc (1:1000) epinephrine (E0, E1, E2). We measured the following indices at I minute interval during first 10 minutes and then 10 minute interval during next 30 minutes: RR interval, QTc interval, maximal systolic and diastolic pressure drop with occurring time and presence of significant arrhythmia. The results were as follows: 1. The changes of RR interval, QTc interval were significantly increased in groups by Azalea extract. The blood pressure change was significantly decreased in groups by Azalea extract. There were no significant differences according to dosage of Azalea extract. 2. The changes of RR interval, blood pressure were significant differences between administration of atropine and Azalea extract after pretreatment with atropine, but not in the change of QTc interval. 3. There were no significant differences in the change of RR interval, ATc interval, blood pressure drop according to pretreatment with atropine. 4. The interaction between epinephrine and Azalea extract was not noted by the effect of epinephrine itself. 5. The ST change by 0.7 gm/kg, 1.0 gm/kg of Azalea extract was revealed in 1 case (14.0%), 7 case (100%), respectively. 6. Most of all cases with arrhythmia, ventricular tachycardia, ventricular fibrillation, were noted in the group by epinephrine, except on case by Azalea extract (1.0 gm/kg). It was idioventricular rhythm. In conclusion, azalea extract has negative inotropic and chronotropic effect with arrhythmogenic potential possibly through direct myocardial ischemia or injury but we can't be absolutely exclusive of actions of autonomic nervous system, especially parasympathetic nervous system.

JYMS : Journal of Yeungnam Medical Science